Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Elko, NV

June 3, 2012Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jun 3, 2012, 1:27 PM PDT for Elko County, Nevada. It took effect at Jun 4, 2012, 11:00 AM PDT. It was in force for 15 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 1:27 PM PDT (20:27 UTC)
In effect from
Jun 4, 2012, 11:00 AM PDT
Expired
Jun 5, 2012, 2:29 AM PDT
In force
15 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:30 PM PDTNON-TSTM WND GST 615 Sw Ruby Valley, NVRUBY VALLEY RAWS.
Jun 4, 4:50 PM PDTNON-TSTM WND GST 644 Wsw Elko, NVELKO WEST NDOT SITE.
Jun 4, 5:00 PM PDTNON-TSTM WND GST 7910 Wnw Jiggs, NVCRANE SPRINGS RAWS.
Jun 4, 5:34 PM PDTNON-TSTM WND GST 732 Sw Elko, NVELKO ASOS.
Jun 4, 5:34 PM PDTNON-TSTM WND DMG1 Nw Elko, NVTREE 6-12 INCHES IN DIAMETER SNAPPED OFF AT BASE.
Jun 4, 5:45 PM PDTNON-TSTM WND GST 692 Ne Elko, NVWFO ELKO FORECAST OFFICE.
Jun 4, 6:55 PM PDTNON-TSTM WND GST 6910 Wsw Gibbs Ranch, NVSTAG MOUNTAIN RAWS.
Jun 4, 8:18 PM PDTNON-TSTM WND GST 676 S Clover Valley, NVWARM SPRINGS/NDOT - 5798 FT AMSL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS85 KLKN 032027
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT SUN JUN 3 2012

... VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE
REGION ON MONDAY...

.A STRONG COLD FRONT WILL BEGIN TO IMPACT THE GREAT BASIN ON
MONDAY AS A PACIFIC LOW APPROACHES THE REGION. STRONG SOUTHERLY
WINDS WILL DEVELOP BY LATE MORNING AHEAD OF THE SURFACE COLD
FRONT ACROSS CENTRAL AND EASTERN NEVADA. IN ADDITION VERY DRY AIR
FROM SOUTHERN NEVADA WILL PUSH INTO THE REGION...CREATING
CRITICAL FIRE WEATHER CONDITIONS.

NVZ454-468-469-041200-
/O.UPG.KLKN.FW.A.0006.120604T1800Z-120605T0600Z/
/O.NEW.KLKN.FW.W.0010.120604T1800Z-120605T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
127 PM PDT SUN JUN 3 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...468 AND 469...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 11 PM PDT MONDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

  468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY

  469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY

  454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...6 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-457-470-041200-
/O.UPG.KLKN.FW.A.0006.120604T1800Z-120605T0600Z/
/O.NEW.KLKN.FW.W.0010.120604T1800Z-120605T1200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
127 PM PDT SUN JUN 3 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 455...457 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

  470 - EASTERN ELKO COUNTY

  455 - WHITE PINE COUNTY

  457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
  EUREKA COUNTIES

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
622 
WWUS85 KLKN 040946
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT MON JUN 4 2012

... VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE
REGION THIS AFTERNOON INTO TONIGHT...

.A STRONG COLD FRONT WILL BEGIN TO IMPACT THE GREAT BASIN TODAY
AS A PACIFIC LOW APPROACHES THE REGION. STRONG SOUTHERLY WINDS
WILL DEVELOP BY LATE MORNING AHEAD OF THE SURFACE COLD FRONT
ACROSS CENTRAL AND EASTERN NEVADA. IN ADDITION VERY DRY AIR FROM
SOUTHERN NEVADA WILL PUSH INTO THE REGION...CREATING CRITICAL FIRE
WEATHER CONDITIONS.

NVZ454-468-469-050000-
/O.CON.KLKN.FW.W.0010.120604T1800Z-120605T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
246 AM PDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 454...468 AND 469...

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

  468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY

  469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY

  454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-457-470-050000-
/O.CON.KLKN.FW.W.0010.120604T1800Z-120605T1200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
246 AM PDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 455...457 AND 470...

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

  470 - EASTERN ELKO COUNTY

  455 - WHITE PINE COUNTY

  457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
  EUREKA COUNTIES

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RCM
196 
WWUS85 KLKN 042234
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 PM PDT MON JUN 4 2012

...VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE
REGION THIS AFTERNOON INTO TONIGHT...

NVZ454-468-469-050600-
/O.CON.KLKN.FW.W.0010.000000T0000Z-120605T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
334 PM PDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...468 AND 469...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY
469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ALONG WITH
  SCATTERED TO NUMEROUS SHOWERS WILL ALSO BE POSSIBLE THROUGH THIS
  EVENING. 

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-457-470-051200-
/O.CON.KLKN.FW.W.0010.000000T0000Z-120605T1200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
334 PM PDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457 AND 470...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
 
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES
470 - EASTERN ELKO COUNTY

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROOD
584 
WWUS85 KLKN 050553
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1053 PM PDT MON JUN 4 2012

...VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE
PARTS OF THE REGION OVERNIGHT...BUT CONDITIONS WILL IMPROVE IN
OTHER AREAS...

NVZ454-468-469-050700-
/O.EXP.KLKN.FW.W.0010.000000T0000Z-120605T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
1053 PM PDT MON JUN 4 2012

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...468 AND 469...

WINDS ARE DIMINISHING AND HUMIDITY IS INCREASING...SO THE RED FLAG
WARNING IS BEING ALLOWED TO EXPIRE AS SCHEDULED.

$$

NVZ455-457-470-051200-
/O.CON.KLKN.FW.W.0010.000000T0000Z-120605T1200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
1053 PM PDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457 AND 470...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RCM
211 
WWUS85 KLKN 050929
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT TUE JUN 5 2012

NVZ455-457-470-051030-
/O.CAN.KLKN.FW.W.0010.000000T0000Z-120605T1200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
229 AM PDT TUE JUN 5 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 455...457 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

HUMIDITY IS INCREASING AND WINDS ARE DECREASING...SO THE RED FLAG
WARNING HAS BEEN CANCELLED.

$$

RCM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 3, 3:52 AM PDT, 9 hours 35 minutes earlier.

Area forecast discussion, Jun 3, 3:52 AM PDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
352 AM PDT SUN JUN 3 2012

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN IN OVERALL
CONTROL OF THE WEATHER TODAY...THOUGH A FEW ISOLATED THUNDERSTORMS
WILL STILL BE POSSIBLE. A COLD FRONT APPROACHING FROM THE PACIFIC
WILL RESULT IN STRONG GUSTY WINDS...BLOWING DUST AND HIGH FIRE
DANGER ON MONDAY. MUCH COOLER WEATHER WILL RETURN TUESDAY BEHIND
THE FRONT...ALONG WITH SOME SHOWERS.

&&

.SHORT TERM...TODAY THROUGH MONDAY. RIDGE OF HIGH PRESSURE ALOFT
REMAINS IN OVERALL CONTROL OF THE WEATHER AT PRESENT. HEIGHTS
ACTUALLY BUILD A BIT TODAY IN RESPONSE TO THE DEEPENING TROUGH OFF
THE WEST COAST. HEIGHTS THEN START TO FALL AGAIN ACROSS THE
WESTERN CWA THIS EVENING...WHICH COMBINED WITH ANOTHER VERY WARM
DAY WITH NEAR RECORD TEMPERATURES EXPECTED...MAY RESULT IN ENOUGH
INSTABILITY TO PRODUCE A FEW THUNDERSTORMS. BEST CHANCES ARE IN
THE TYPICAL SPOTS ALONG THE IDAHO/OREGON BORDER AND THE CENTRAL
NEVADA CONVERGENCE ZONE...BUT BETTER WEST THAN EAST. WINDS SHOULD
BE LIGHTER THAN YESTERDAY.

AFTER A MAINLY QUIET OVERNIGHT AND EARLY MORNING...THINGS GET BUSY
MONDAY AFTERNOON. STRONG FRONT AND DEEPENING TROUGH TO OUR WEST
WILL STRENGTHEN PRESSURE GRADIENT OVER OUR CWA...WITH WINDS AT 700
MB EXCEEDING 40 KNOTS BY LATE AFTERNOON/EVENING. WITH ONE MORE DAY
OF STRONG MIXING...THESE WINDS SHOULD REACH THE SURFACE IN
GUSTS...AND HAVE ISSUED A WIND ADVISORY FOR MOST OF THE CWA FOR
THE AFTERNOON AND EVENING. FOR NOW DID NOT GET TOO PICKY WITH
TIMING DIFFERENT SECTIONS...THOUGH FUTURE SHIFTS MAY WISH TO TWEAK
THE TIMING A BIT MORE. ALSO DIDN'T SEGMENT IT BASED ON WHERE
STRONGEST WINDS SHOULD BE JUST YET...BUT THEY IS EXPECTED TO BE
OVER WHITE PINE COUNTY WHERE 700 MB WINDS GET CLOSE TO 50 KNOTS
DURING THE EVENING MONDAY. NOT OUT OF THE QUESTION FOR A HIGH WIND
EVENT HERE BUT FOR NOW INCLUDED GUSTS UP TO 55 MPH. FUTURE SHIFTS
MAY RE-EVALUATE THIS. IN ANY CASE...WINDS ARE EXPECTED TO PRODUCE
AREAS OF BLOWING DUST WHICH MAY GET FAIRLY WIDESPREAD IF THE DRY
LAKEBEDS SCATTERED ACROSS THE REGION GET FULLY TAPPED...BUT TIME
WILL TELL ON THAT ONE. ASIDE FROM WINDS AND DUST...OTHER CONCERN
IS THE POTENTIAL FOR CONVECTION AS THE FRONT MOVES IN. BESIDES THE
STRENGTH OF THE FRONT...THE UPPER LEVEL TROUGH WILL GO NEGATIVE
TILT BY MONDAY EVENING FURTHER PROMOTING STORM DEVELOPMENT...WITH
PRETTY GOOD DIVERGENCE ALOFT. HOWEVER...CAPE VALUES ARE RAPIDLY
FALLING BY THEN...SO STORMS RIGHT NOW ARE WORDED AS ISOLATED GIVEN
THIS AND THE LIMITED MOISTURE AVAILABLE. RCM

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. THE LONG TERM PERIOD
COMMENCES WITH A NEGATIVE TILTED TROUGH AND ITS ASSOCIATED
POWERFUL COLD FRONT MOVING THROUGH THE GREAT BASIN MONDAY NIGHT
AND TUESDAY. SHOWERS/ISOLATED THUNDERSTORMS AND AREAS OF BLOWING
DUST IN ADVANCE OF THE COLD FRONT WILL TRANSITION TO RAIN/SNOW
SHOWERS AS SURFACE TEMPERATURES PLUMMET SOME 20 TO 30 DEGREES WITH
THE FRONTAL PASSAGE.

WITH THE COLD UPPER TROUGH POSITIONED OVERHEAD...INSTABILITY
RAIN/SNOW SHOWERS WILL BE COMMON ACROSS THE REGION ALONG WITH AN
ISOLATED THUNDERSTORM DURING TUESDAY. LONG RANGE MODELS ARE IN
GOOD AGREEMENT IN LIFTING THE UPPER TROUGH INTO IDAHO/WESTERN MT.
DURING WEDNESDAY. WITH SOME CYCLONIC CURVATURE STILL IN PLACE FROM
THE EXITING UPPER TROUGH...EXPECT A FEW INSTABILITY RAIN/SNOW
SHOWERS MAINLY OVER NORTHEAST ELKO COUNTY WEDNESDAY. CONDITIONS
WILL IMPROVE WITH DRIER AND WARMER WEATHER RETURNING AS THE UPPER
LEVEL FLOW BECOMES WEST TO SOUTHWEST FROM NEXT THURSDAY THROUGH
SATURDAY. TEMPERATURES WILL RETURN TO ABOVE NORMAL LEVELS DURING
THIS TIME-FRAME.

&&

.AVIATION...VFR CONDITIONS TO CONTINUE AT ALL TERMINAL SITES
DURING THE NEXT 24 HOURS. THERE IS A THREAT OF DRY THUNDERSTORM
DEVELOPMENT THIS AFTERNOON LASTING INTO THIS EVENING. EXPECT
SURFACE WINDS TO INCREASE TO 10 TO 20 MPH...EXCEPT UP TO 30 MPH
ACROSS PORTIONS OF HUMBOLDT COUNTY THIS AFTERNOON.

&&

.FIRE WEATHER...STILL LOOKING AT SOME ISOLATED LIGHTNING TODAY AS
INSTABILITY WILL REDEVELOP THIS AFTERNOON...WITH BE BEST CHANCES
BEING NEAR THE IDAHO/OREGON BORDER AND IN THE CENTRAL NEVADA
CONVERGENCE ZONE AS USUAL. WINDS WERE A BIT STRONGER THAN
ANTICIPATED YESTERDAY BUT SHOULD DEFINITELY BE LIGHTER THAN THAT
TODAY...THOUGH RH'S WILL ONCE AGAIN BE QUITE LOW THIS AFTERNOON.

MAIN CONCERN IS OF COURSE THE STRONG FRONT WHICH WILL APPROACH THE
REGION ON MONDAY. STILL LOOKS LIKE A SLAM DUNK FOR ZONES
454...455...457 AND 470 WITH STRONG WINDS AND VERY LOW RH'S MONDAY
AFTERNOON AND EVENING. RH'S STILL LOOK BORDERLINE IN ZONES 468 AND
469...BUT LEFT WATCH IN PLACE. CONSIDERED UPGRADE BUT THOUGHT BEST
TO WAIT UNTIL DAYLIGHT FOR BETTER COORDINATION WITH CUSTOMERS.

MUCH COOLER AND MORE MOIST WEATHER WILL RETURN BEHIND THE FRONT ON
TUESDAY. RCM

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO
COUNTY...WHITE PINE COUNTY.

WIND ADVISORY FROM 11 AM TO 11 PM PDT MONDAY FOR HUMBOLDT
COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY
MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

&&

93/89/89/93
Hazardous weather outlook, Jun 3, 2:46 AM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT SUN JUN 3 2012

NVZ030-031-033>041-041000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
246 AM PDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY. AHEAD OF
THE FRONT...VERY STRONG AND GUSTY WINDS WILL DEVELOP...WITH SOME
GUSTS EXCEEDING 50 MPH. THIS WILL RESULT IN CRITICAL FIRE
DANGER...AS WELL AS DIFFICULT DRIVING CONDITIONS AND AREAS OF
BLOWING DUST. A FIRE WEATHER WATCH AND WIND ADVISORY ARE IN EFFECT
FOR MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:37 AM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine44 hr

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.